The asymptotic variance of the estimated proportion truncated from a normal population

James N. Hansen, Scott Zeger

Research output: Contribution to journalArticle

Abstract

Cohen (1959, 1961) has derived simplified maximum likelihood estimators of the parameters μ and σ of a truncated normal distribution, as well as the asymptotic covariance matrix of the parameter estimates. In certain applications we need to estimate the proportion truncated or the reciprocal of this proportion and would like to know the variances of these estimates. In this paper we derive asymptotic variances for the above estimates and present the results of a simulation study which examines the rate of convergence of these variances to the asymptotic values.

Original languageEnglish (US)
Pages (from-to)271-274
Number of pages4
JournalTechnometrics
Volume22
Issue number2
DOIs
StatePublished - May 1980
Externally publishedYes

Keywords

  • Asymptotic variance
  • Maximum likelihood estimation
  • Truncated normal distribution

ASJC Scopus subject areas

  • Statistics and Probability
  • Modeling and Simulation
  • Applied Mathematics

Fingerprint Dive into the research topics of 'The asymptotic variance of the estimated proportion truncated from a normal population'. Together they form a unique fingerprint.

  • Cite this